Warfarin Problems

Hi - I had a mechanical heart valve fitted 3 years ago and take warfarin as a result (avg 10mg a day). However, my INR levels have been really inconsistent this year and I've been very tired, had a permanently blocked nose and a tight chest. I read that this could be side effects of the warfarin - has anyone else had this experience? Is there a way to improve it?

Thanks,

Scott

2 Replies

oldest โ€ข newest
  • Hi Scott - really sorry to hear you've been having some issues with your warfarin. You're right in saying these can be side effects, but thankfully over time these usually resolve on their own. Sometimes if your INR is jumping around a bit it can be diet or alcohol related, so maybe keep a food diary in between your appointments and ask your anticoagulation clinic if there's anything you could make small changes to.

    You might find this facsheet really useful - it's been produced by the AF association and we often use it to help people better understand what foods could influence their INR:

    atrialfibrillationassociati...

    Take care, Chris

  • Thank you, that's really helpful advice.

    I don't really drink, so the food diary might be the way forward.

    Scott

You may also like...